Hail, Steuben
- When
- August 25, 9:28 PM EST
- Where
- Steuben County, Troupsburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.050, -77.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 25, 8:05 PM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 905 PM EDT FRI AUG 25 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY)... UPDATE - GIVEN RDR TRENDS, WITH SHRA/TSRA INCRSNG OVER WRN NYS, AND BAND OF -SHRA OVER NRN ZONES, WILL GO WITH LIKELY POPS ALL AREAS FOR TNGT. POTNL FOR SOME +RA GIVEN MBE VECTOR ORIENTATION AND WILL MONITOR. SHORT RNG MDLS SUGGEST AREA FROM CNTRL SRN TIER INTO NE PA MAY BE PRIME DUE TO STRENGTHENING LOW LVL BAROCLINIC ZONE AND APRCHNG LOW LVL JET. PREV AFD BLO... VERY LITTLE PCPN SHOWING UP ON REGIONAL RADARS AS OF 19Z. SFC FRONT REMAINS TO OUR SOUTH AS EXPECTED...SOMEWHERE ACROSS CENTRAL/SRN PA ALTHOUGH IT BECOMES DIFFUSE AS IT COMES OUT OF OHIO. VORT MAX MOVING OVER LK HURON WILL LIKELY BE THE TRIGGER FOR DEVELOPMENT THIS EVENING...MAINLY AFTER 21Z. SRN AREAS WILL LIKELY SEE MORE WIDESPREAD CVRG TO PCPN AS THEY WILL BE CLOSER TO FOCUS. HAVE SIDED CLOSER TO 12Z GFS SOLN IN BRINGING WAVE AND H5 SPEED MAX THRU ARND 06Z...WITH SUBSIDENCE BEHIND IT POSSIBLY RESULTING IN BRIEF BREAK TOWARD MORNING. CONTINUAL WAVES ROTATE THRU WITH ANOTHER ONE APPROACHING SATURDAY. FRONT WILL REMAIN OVER SW PA WITH TIGHT GRADIENT EXPECTED IN PCPN DURING THE DAY. GENERAL TREND OF LKLY SOUTH AND CHC NORTH REMAINS. GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK AS IT BRINGS SLUG OF QPF TO FA SAT AFTERNOON. CLOUDY AND RAINY CONDS WILL CONTINUE THRU SUNDAY AS SFC LOW BEGINS APPROACHING NE U.S. GFS STRONGER AND DEVELOPS SECONDARY LOW OVER MIDWEST SUN MORNING. WHILE THIS MAY BE OVERDONE PCPN CHCS STILL REMAIN HIGH THRU SHORT TERM PERIOD. GIVEN AMOUNT OF MOISTURE PRESENT AND DYNAMICS IN VICINITY...LOCALLY HEAVY RAIN COULD BE A POSSIBILITY AS WE GO THRU THE WEEKEND. TEMPS WILL NOT MOVE MUCH UNDER THICK CLD CVR. LOWS GENERALLY L-M 60S AND HIGHS L-M 70S. -PB && .LONG TERM (SUNDAY NIGHT - FRIDAY)... FRONTAL SYSTEM THAT PLAGUED THE REGION OVER THE WEEKEND WILL BE MOVING EAST, WITH PRECIP TAPERING OFF ACROSS THE AREA DURING THE OVERNIGHT SUNDAY INTO MONDAY MORNING. THE REMAINDER OF THE EXTENDED LOOKS DRY AND SEASONABLE WITH SURFACE HIGH PRESSURE DOMINATING. ALOFT, WE WILL REMAIN BETWEEN UPPER TROF WITH CLOSED LOW OVER THE CANADIAN MARITIMES AND UPPER RIDGE BUILDING EASTWARD ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST ON WEDNESDAY. GFS SHOWING A TREND TWD BUILDING THIS RIDGE FURTHER EAST INTO OUR NECK OF THE WOODS BY THE END OF THE PERIOD WITH WARMER TEMPS PSBLE. && .AVIATION (26/00Z TO 27/00Z)... BAND OF -RA/-SHRA STRETCHES FROM EASTERN LAKE ONTARIO INTO THE WESTERN MOHAWK VALLEY. THIS BAND IS EXPECTED TO SAG DOWN TO THE SOUTHERN TIER OF NY OVERNIGHT AND INTO NORTHERN TIER OF PA DURING THE EARLY MORNING HOURS. CIGS MVFR TO VFR EARLY THIS EVENING AT SYR AND UCA AND ITH-ELM-BGM CLOSE TO MIDNINGHT. AS LIGHT RAIN FALLS THE LOWER LEVELS WILL MOISTEN UP AND CIGS ARE EXPECTED TO LOWER TO IFR IN STRATUS FOR A FEW HOURS OVERNIGHT. MVFR VSBYS IN BR WILL BECOME WIDESPREAD BY MIDNIGHT. TOWARD SUNRISE SEVERAL SITES WILL SEE IFR VSBYS (2SM BR) AND ELM HAS THE POTENTIAL TO TEMPO TO LIFR BR BETWEEN 9 AND 12Z. CIGS ARE EXPECTED TO LIFT TO MVFR TO VFR LATER ON SATURDAY MORNING (11-15Z). -JFC && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 238 AM EDT FRI AUG 25 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-260645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 238 AM EDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 939 PM EDT FRI AUG 25 2006 NYZ022-260245- STEUBEN NY- 939 PM EDT FRI AUG 25 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 19 MILES NORTHWEST OF GREENWOOD...AND MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WEST GREENWOOD AT 1000 PM EDT... GREENWOOD AT 1005 PM EDT... WILLEYVILLE AT 1010 PM EDT... YOUNG HICKORY AT 1015 PM EDT... TROUPSBURG AT 1020 PM EDT... RAINFALL WITH THIS STORM WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
The Binghamton radar (KBGM), 130 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530804.